MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS ZEE BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS ZEE BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094141
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.Internal id # (b)(4).
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis zee biplane system.The user reported that patient data mixed up occurred.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a performance error.During a digital subtraction angiography (dsa), the x-ray was aborted and the image was corrupted.The image was corrupted by a mixture of image data from the current patient and another patient image, which is obvious to the user because the image differs significantly from a dsa.In addition, the message "no acquisition: try again" was displayed to the user.From log investigation, it appears that the problem occurred with a single dsa sequence, starting with image corruption from 10th frame.Furthermore, it could be determined that the online image transmission to the image visualization system (ivs) was interrupted after the 9th frame.Therefore, the user observed a mixing of frames with a patient image that was still in memory, which was not updated due to the communication problem.This problem occurred only once.As per experts opinion, a temporary performance issue with the image processing isolation layer (ipil) component, which is part of the image acquisition system (ias), could have caused this problem.Digital subtracted angiography images facilitate navigation through the vessels during further fluoroscopies.In this respect, the present problem is an image quality issue that could lead to a short delay in the clinical procedure if the affected scene is unusable and needs to be repeated and not the possible mix-up of patient data, as erroneously suspected before the investigation.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS ZEE BIPLANE
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
mc 65-1a
malvern, PA 19355
6104486461
MDR Report Key13652688
Report Number3004977335-2022-17146
Device Sequence Number2442224
Product Code OWB
UDI-Device Identifier04056869010069
UDI-Public04056869010069
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094141
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown